Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Mar 14, 2024, 2:23 PM CDT for Benton County, Arkansas. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2024, 2:23 PM CDT (19:23 UTC)
- Expired
- Mar 14, 2024, 2:43 PM CDT
- In force
- 20 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Benton County, AR
The radar
The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 2:28 PM CDT | HAIL 2.75 | Gravette, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 1:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 25.1
The text
As transmitted.
379
WFUS54 KTSA 141923
TORTSA
ARC007-142000-
/O.NEW.KTSA.TO.W.0006.240314T1923Z-240314T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
223 PM CDT Thu Mar 14 2024
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Northwestern Benton County in northwestern Arkansas...
* Until 300 PM CDT.
* At 223 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Gravette, moving east at 35 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gravette... Decatur...
Hiwasse... Miller...
Centerton...
This includes Interstate 49 between mile markers 86 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3635 9408 3633 9448 3650 9455 3650 9408
TIME...MOT...LOC 1923Z 258DEG 31KT 3643 9444
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$2 follow-up statements
035
WWUS54 KTSA 141935
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
235 PM CDT Thu Mar 14 2024
ARC007-142000-
/O.CON.KTSA.TO.W.0006.000000T0000Z-240314T2000Z/
Benton AR-
235 PM CDT Thu Mar 14 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTH
CENTRAL BENTON COUNTY...
At 234 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bella Vista, moving east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Hiwasse... Miller...
Centerton...
This includes Interstate 49 between mile markers 87 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3635 9408 3637 9434 3650 9441 3650 9408
TIME...MOT...LOC 1934Z 253DEG 26KT 3647 9429
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$044 WWUS54 KTSA 141943 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 243 PM CDT Thu Mar 14 2024 ARC007-141953- /O.CAN.KTSA.TO.W.0006.000000T0000Z-240314T2000Z/ Benton AR- 243 PM CDT Thu Mar 14 2024 ...THE TORNADO WARNING FOR NORTH CENTRAL BENTON COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 900 PM CDT for northwestern Arkansas. && LAT...LON 3635 9408 3637 9434 3650 9441 3650 9408 TIME...MOT...LOC 1942Z 258DEG 31KT 3649 9419 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 14, 2:18 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 14, 2:18 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 218 PM CDT Thu Mar 14 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Through Tonight) Issued at 218 PM CDT Thu Mar 14 2024 The main concern through the forecast period will continue to be the threat for severe thunderstorms across much of eastern Oklahoma and northwest Arkansas through tonight. Ongoing thunderstorms currently extend along a line from near Holdenville to south Tulsa to near Jay. Storms will be capable of all severe hazards through the afternoon and evening hours, with large to very large hail in excess of 2 inches the main threat. Low level wind fields will gradually become more favorable for tornadoes by late afternoon/early evening across southeast Oklahoma and into western/northwest Arkansas as a low level jet intensifies over the area. If storms remain discrete enough and the environment remains undisturbed in those areas, than tornadoes will become more probable toward sunset, mainly south of I-40 in eastern Oklahoma extending northeastward into west-central/northwest Arkansas. Current storms will progress east southeastward through the afternoon as a cold front works its way through the region. Decreasing instability behind the frontal passage will limit the severe potential as the front passes through, though some lingering elevated storms could linger behind the front this evening and overnight as isentropic ascent increases with the increasing low level jet. Additional thunderstorm development is expected this afternoon across the open warm sector in southeast Oklahoma and western Arkansas. These will be the storms that could pose the greatest tornado risk by late afternoon and into the evening hours before storms begin to grow upscale and advance southeastward through the night, exiting the area after midnight tonight. Cooler air along with breezy northerly winds will be ushered in behind the front tonight with temperature dropping into the 40s behind the front by Friday morning. Bowlan && .LONG TERM... (Friday through Thursday) Issued at 218 PM CDT Thu Mar 14 2024 Relatively quiet conditions are expected through the rest of the forecast period after the stormy day today. Cooler, but still near average temperatures for this time of year are expected for tomorrow behind the frontal passage, with gusty northerly winds throughout the day dying off somewhat by sunset. Cool overnight lows are forecast with some of the normally cooler locations dipping into the mid to upper 30s by Saturday morning. A brief warmup is expected on Saturday as subtle mid level ridging builds into the area and temperatures rise to near 70 across the region. A weak disturbance will move across northern Texas Saturday night and a few showers and thunderstorms will be possible along the Red River Saturday night. Severe weather is not expected with this system. By SUnday, the mid level flow become much more amplified, with northerly flow aloft ushering in another, stronger cold front through the region on Sunday. this frontal passage is expected to be dry as any appreciable moisture remains rather limited, but much cooler temperatures will follow for Sunday night into Monday. Mid level heights slowly rise into the middle part of next week as an upper low meanders around the Desert Southwest and deep mid level troughing settles in over the Southeast CONUS, keeping our weather fairly quiet and mild through the rest of the period. The upper low that will have been parked over the Southwest for the better part of a week may finally get swept up into the primary flow aloft and move out over the Plains by late week, bringing more rain and storm chances to the region. Bowlan && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Thu Mar 14 2024 Showers and storms currently expanding along the Interstate 44 corridor and will impact the NE OK terminals. Thunderstorm coverage will increase and expand eastward through the afternoon through mid evening w/ corresponding flight impacts. Storms end from northwest to southeast as a cold front passes. MVFR ceilings expected to develop by the cold front late tonight and persist through Friday morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 66 41 69 / 20 0 0 0 FSM 57 69 44 71 / 100 0 0 0 MLC 52 67 43 69 / 80 0 0 10 BVO 45 67 37 70 / 10 0 0 0 FYV 47 64 38 70 / 90 0 0 0 BYV 49 61 39 68 / 90 10 0 0 MKO 50 64 41 67 / 90 0 0 0 MIO 47 62 38 66 / 30 0 0 0 F10 49 64 42 67 / 60 0 0 10 HHW 56 67 46 69 / 90 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...07
Hazardous weather outlook, Mar 14, 9:26 AM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 926 AM CDT Thu Mar 14 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 926 AM CDT Thu Mar 14 2024 ...SEVERE WEATHER EXPECTED TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Mainly Southeast Oklahoma into Northwest Arkansas. ONSET...Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late morning into Afternoon. AREA AT GREATEST RISK...Along and southeast of Interstate 44. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Afternoon. DISCUSSION... Severe thunderstorms will develop from late morning into the early afternoon and increase in coverage from mid afternoon through early evening. Areas southeast of Interstate 44 will have the highest chances for severe weather, including the potential for very large damaging hail and a few tornadoes. Locally heavy rainfall is likely primarily across southeast Oklahoma into northwest Arkansas with a limited risk of flash flooding. Thunderstorms will end from northwest to southeast this evening as a cold front sweep across the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Relatively quiet weather will prevail Friday into next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 14, 1:36 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
136 PM CDT Thu Mar 14 2024
OKZ060-061-064-067-141900-
Tulsa OK-Rogers OK-Creek OK-Wagoner OK-
136 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROGERS...EAST
CENTRAL CREEK...NORTHWESTERN WAGONER AND TULSA COUNTIES THROUGH 200
PM CDT...
At 136 PM CDT, Doppler radar indicated a strong thunderstorm over
Glenpool, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Coweta... Catoosa...
Verdigris... Inola...
Kiefer... Jenks Riverside Airport...
Tulsa International Airport... Turley...
Liberty...
This includes Interstate 44 between mile markers 206 and 243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3615 9552 3586 9598 3586 9603 3599 9621
3616 9604 3617 9600 3620 9600 3636 9584
TIME...MOT...LOC 1836Z 225DEG 42KT 3597 9602
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MejiaLocal storm report, Mar 14, 1:53 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
153 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM Hail Tahlequah 35.92N 94.96W
03/14/2024 E0.88 inch Cherokee OK Emergency Mngr
&&
JDSSpecial weather statement, Mar 14, 2:00 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 PM CDT Thu Mar 14 2024
OKZ063-068-069-141930-
Adair OK-Cherokee OK-Delaware OK-
200 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN DELAWARE...NORTHWESTERN
ADAIR AND NORTHEASTERN CHEROKEE COUNTIES THROUGH 230 PM CDT...
At 200 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northwest of Eldon, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Tahlequah... West Siloam Springs...
Colcord... Kansas...
Oaks... Eldon...
Leach... Scraper...
Twin Oaks... Natural Falls State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CDT for northeastern
and east central Oklahoma.
&&
LAT...LON 3619 9457 3589 9486 3595 9502 3625 9494
3625 9458
TIME...MOT...LOC 1900Z 212DEG 44KT 3599 9491
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MejiaLocal storm report, Mar 14, 2:06 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
206 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM Hail 1 WNW Tahlequah 35.92N 94.98W
03/14/2024 E1.25 inch Cherokee OK Public
&&
JDSSpecial weather statement, Mar 14, 2:16 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
216 PM CDT Thu Mar 14 2024
OKZ056-057-061-141945-
Craig OK-Rogers OK-Nowata OK-
216 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAIG...NORTHERN
ROGERS AND SOUTHEASTERN NOWATA COUNTIES THROUGH 245 PM CDT...
At 215 PM CDT, Doppler radar indicated a strong thunderstorm near
Oologah, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Chelsea... Oologah...
Foyil... Talala...
Big Cabin... New Alluwe...
White Oak... Bushyhead...
This includes Interstate 44 between mile markers 274 and 279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3655 9516 3651 9529 3651 9543 3646 9544
3635 9579 3639 9581 3640 9579 3642 9579
3642 9581 3649 9581 3681 9537
TIME...MOT...LOC 1915Z 233DEG 40KT 3646 9566
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MejiaLocal storm report, Mar 14, 2:19 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
219 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM Hail Checotah 35.47N 95.52W
03/14/2024 M1.00 inch McIntosh OK Trained Spotter
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:52 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 53 min |
| Mar 14, 2:04 PM CDT | Tornado Warning | TSA | Benton | 26 min |
| Mar 14, 2:36 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Mar 14, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 51 min |
| Mar 14, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Washington | 50 min |
| Mar 14, 3:05 PM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| Mar 14, 3:27 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 33 min |
| Mar 14, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 34 min |
| Mar 14, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Crawford, Franklin, Madison, Washington | 46 min |
| Mar 14, 3:35 PM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| Mar 14, 3:45 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Mar 14, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 45 min |
| Mar 14, 4:08 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Mar 14, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 49 min |
| Mar 14, 4:41 PM CDT | Areal Flood Advisory | TSA | Crawford, Washington | 5 hr |
| Mar 14, 4:46 PM CDT | Special Weather Statement | TSA | Sebastian | 29 min |
| Mar 14, 4:46 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 13 min |
| Mar 14, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 34 min |
| Mar 14, 5:01 PM CDT | Special Weather Statement | TSA | Crawford | 29 min |
| Mar 14, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 14 min |
| Mar 14, 5:29 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
| Mar 14, 5:31 PM CDT | Special Weather Statement | TSA | Crawford | 29 min |
| Mar 14, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 39 min |
| Mar 14, 5:39 PM CDT | Special Weather Statement | TSA | Madison | 36 min |
| Mar 14, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 39 min |
| Mar 14, 6:12 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| Mar 14, 6:24 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 51 min |
| Mar 14, 6:33 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Madison, Sebastian | 5 hr |
| Mar 14, 6:59 PM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 5 hr |
Nearby
Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.